Alert archive / North Carolina / River Flood Warnings in 2016
River Flood Warning 22, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this river flood warning at Sep 4, 2016, 1:46 AM EDT for Jones County, North Carolina. It took effect at Sep 4, 2016, 2:40 AM EDT. It was in force for 66 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2016, 1:46 AM EDT (05:46 UTC)
- In effect from
- Sep 4, 2016, 2:40 AM EDT
- Expired
- Sep 6, 2016, 8:16 PM EDT
- In force
- 66 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jones County, NC
The radar
The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trent River West of Trenton (TNTN7). The gauge peaked at 15.22 ft at Sep 5, 2016, 7:00 AM EDT.
- Action stage
- 13.5 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02092500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
024
WGUS42 KMHX 040546
FLWMHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
146 AM EDT SUN SEP 4 2016
...The National Weather Service in Newport has issued a Flood Warning
for the following rivers in North Carolina...
Trent River At Trenton affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Caution is urged when walking near riverbanks. Flood waters will
weaken the banks making them dangerous.
A followup product will be issued by the National Weather Service a
little later.
&&
NCC103-050546-
/O.NEW.KMHX.FL.W.0022.160904T0640Z-000000T0000Z/
/TNTN7.1.ER.160904T0640Z.160904T1541Z.000000T0000Z.NO/
146 AM EDT SUN SEP 4 2016
The National Weather Service in Newport has issued a
* Flood Warning for
The Trent River At Trenton.
* until further notice...Or until the warning is cancelled.
* At12 AM Sunday the stage was 13.9 feet.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...Rise above flood stage by early this morning and
continue to rise to near 14.7 feet by late morning. Additional
rises are possible thereafter.
* Impact...At 14.0 feet...Minor flooding along the river from the gage
downstream to near Trenton.
&&
LAT...LON 3510 7744 3509 7737 3505 7741 3505 7746
3506 7748 3509 7748
$$
DAG4 follow-up statements
314
WGUS82 KMHX 050137
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
937 PM EDT SUN SEP 4 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Trent River At Trenton affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC103-060137-
/O.CON.KMHX.FL.W.0022.000000T0000Z-000000T0000Z/
/TNTN7.1.ER.160904T0615Z.160905T0045Z.000000T0000Z.NO/
937 PM EDT SUN SEP 4 2016
The Flood Warning continues for
The Trent River At Trenton.
* until further notice...Or until the warning is cancelled.
* At 8 PM Sunday the stage was 15.1 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 14.0 feet.
* Impact...At 14.0 feet...Minor flooding along the river from the gage
downstream to near Trenton.
&&
Fld Observed Forecast 8PM
Location Stg Stg Day Time Mon Tue Wed
LAT...LON 3510 7744 3509 7737 3505 7741 3505 7746
3506 7748 3509 7748
$$722
WGUS82 KMHX 060102
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
902 PM EDT MON SEP 5 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Trent River At Trenton affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC103-070102-
/O.CON.KMHX.FL.W.0022.000000T0000Z-000000T0000Z/
/TNTN7.1.ER.160904T0615Z.160905T1115Z.000000T0000Z.NO/
902 PM EDT MON SEP 5 2016
The Flood Warning continues for
The Trent River At Trenton.
* until further notice...Or until the warning is cancelled.
* At 8 PM Monday the stage was 15.0 feet.
* Minor flooding is occurring.
* Flood stage is 14.0 feet.
* Impact...At 14.0 feet...Minor flooding along the river from the gage
downstream to near Trenton.
&&
Fld Observed Forecast 8PM
Location Stg Stg Day Time Tue Wed Thu
LAT...LON 3510 7744 3509 7737 3505 7741 3505 7746
3506 7748 3509 7748
$$297
WGUS82 KMHX 062013
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
413 PM EDT TUE SEP 6 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Trent River At Trenton affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC103-072013-
/O.CON.KMHX.FL.W.0022.000000T0000Z-000000T0000Z/
/TNTN7.1.ER.160904T0615Z.160905T1115Z.000000T0000Z.NO/
413 PM EDT TUE SEP 6 2016
The Flood Warning continues for
The Trent River At Trenton.
* until further notice...Or until the warning is cancelled.
* At 3 PM Tuesday the stage was 14.2 feet.
* Minor flooding is occurring.
* Flood stage is 14.0 feet.
* Impact...At 14.0 feet...Minor flooding along the river from the gage
downstream to near Trenton.
&&
Fld Observed Forecast 8AM
Location Stg Stg Day Time Wed Thu Fri
LAT...LON 3510 7744 3509 7737 3505 7741 3505 7746
3506 7748 3509 7748
$$727
WGUS82 KMHX 070016
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
816 PM EDT TUE SEP 6 2016
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Trent River At Trenton affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC103-070046-
/O.CAN.KMHX.FL.W.0022.000000T0000Z-160907T0016Z/
/TNTN7.1.ER.160904T0615Z.160905T1115Z.160906T2307Z.NO/
816 PM EDT TUE SEP 6 2016
The Flood Warning is cancelled for
The Trent River At Trenton.
* At 8 PM Tuesday the stage was 13.96 feet and falling.
* Flood stage is 14.0 feet.
* Impact...At 14.0 feet...Minor flooding along the river from the gage
downstream to near Trenton.
&&
Fld Observed Forecast 8PM
Location Stg Stg Day Time Wed Thu Fri
LAT...LON 3510 7744 3509 7737 3505 7741 3505 7746
3506 7748 3509 7748
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Sep 3, 11:11 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Sep 3, 11:11 PM EDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1111 PM EDT SAT SEP 3 2016
.SYNOPSIS...
Post Tropical Cyclone Hermine will continue to lift slowly
northeastward along the east coast tonight through late week.
as high pressure builds over the region from the west.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 800 PM Saturday...No changes with update. Gusts to TS
forecast still affecting OBX. Scattered light shower activity
dissipating inland with loss of heating but will persist along OBX
overnight.
/Previous discussion/
As of 320 PM Sat...Outer Banks: Please see coastal flood section
below for details and impacts from Post Tropical Storm Hermine
which will produce strong winds this evening and dangerous surf,
beach erosion, rip currents and ocean overwash issues through mid
next week. Expect winds to gradually diminish overnight but it
will remain windy tonight. Will continue low chance PoPs to
account for wrap around showers from offshore Hermine. Lows will
be in the mid to upper 60s.
Remainder of eastern NC: Gradually improving conditions are
expected across most of eastern NC overnight as Post Tropical
Storm Hermine continues slowly offshore and high pressure begins
to build into the area from the northwest. Winds will be
diminishing and skies will be clearing. Lows will be pleasantly
cool ranging from around 60 inland to the mid 60s coast.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
As of 320 PM Sat...Most of eastern NC will be under the influence
of building high pressure with partly cloudy skies and
temperatures in the upper 70s to lower 80s inland and mid 70s
coast. The Outer Banks and NE NC will have a low risk for a few
light showers as warp around moisture from Hermine continues to
extend over this area.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
As of 320 pM Saturday...Still expecting impacts along the Outer
Banks from the large waves associated with offshore Hermine
leading to beach erosion, rip currents, rough surf and possibly
overwash at times of high tide.
The remainder of eastern NC will experience dry weather with
increasing warmth and humidity especially late week as high
pressure surface and aloft prevails over the area. Depending on
the track of Hermine, there could be a risk of showers Monday and
Tuesday across the Outer Banks and NE NC as warp around moisture
from offshore Hermine brushes the coast. For now will carry slight
chance PoPs but some models are indicating higher chances for
rain.
Several of the main stem rivers are likely to reach at least minor
flood stage next week due to the heavy rains of the past 2 days.
Please see flood statements from the NWS for details.
&&
.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
Short Term /Through 00Z Monday/...
As of 730 PM Saturday...MVFR ceilings early this evening expected
to lift to VFR all TAF sites by 04Z, with VFR persisting rest of
period. Mixing will preclude fog development overnight. Some SCU
expected to develop with heating again Sunday but bases above 3K
FT.
Long Term /Sunday through Thursday/... As of 330 PM
Saturday...Expecting prevailing VFR conditions through the period
as drying high pressure influences the weather through the period.
&&
.MARINE...
Short Term /Through Sunday/...
As of 800 PM Saturday...No changes with this update. Still seeing
occasional gusts to near TS force over sounds but stronger outer
waters, so will continue TS warning for now.
/Previous discussion/
As of 320 PM Saturday...Winds have peaked early this afternoon as
Post Tropical Cyclone Hermine pulls away from the NC coast.
Sustained tropical storm force winds with ocnl hurricane force
gusts have been slowly diminishing and will continue to slowly
diminish through the evening. Seas have been ranging from 15-17
feet north of Hatteras to 8 to 13 feet south. Seas will remain
high through the day Sunday and beyond as Hermine spins off of the
Mid Atlantic coast.
Long Term /Sunday night through Thursday/...
As of 320 PM Saturday...Unsafe boating conditions are likely to
persist across the northern and central waters into early next
week as post Tropical Cyclone Hermine moves slowly NE off of the
east coast producing Advisory level NW flow 15 to 25 KT through
Monday and maturate NW 10 to 20 KT flow on Tuesday. Dangerous seas
in excess of 10 FT will persist Monday and remain above 6 FT
through Tuesday night. Conditions will be more benign Wednesday
and Thursday with W/SW flow expected to be 15 KT or less with 3 to
5 FT Wednesday subsiding to 2 to 4 FT on Thursday.
&&
.TIDES/COASTAL FLOODING...
as of 320 PM Sat...Post Tropical Cyclone Hermine will continue to
move away from the NC coast today and stall off of the Mid
Atlantic coast through at least early next week. Continued coastal
flooding and large breaking waves will impact the Outer Banks
north of Cape Hatteras and produce moderate beach erosion through
at least early next week.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement through Sunday evening for NCZ095-103-
104.
Tropical Storm Warning for NCZ103-104.
MARINE...Tropical Storm Warning for AMZ150-152-154.
Small Craft Advisory until 8 PM EDT Monday for AMZ130-131-135-
156-158.
&&
SYNOPSIS...JME
NEAR TERM...JME/JBM
SHORT TERM...JME
LONG TERM...JME
AVIATION...JME/JBM
MARINE...JME/JBM/TL
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Sep 3, 11:38 PM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1138 PM EDT SAT SEP 3 2016 NCZ103-104-050345- OUTER BANKS DARE-OUTER BANKS HYDE- 1138 PM EDT SAT SEP 3 2016 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-050345- CARTERET- 1138 PM EDT SAT SEP 3 2016 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING NORTH OF CAPE LOOKOUT... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING SOUTH OF CAPE LOOKOUT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-050345- ONSLOW- 1138 PM EDT SAT SEP 3 2016 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-050345- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 1138 PM EDT SAT SEP 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 6:04 AM EDT | Coastal Flood Advisory | MHX | 34 hr | |
| Sep 4, 6:04 AM EDT | High Surf Advisory | MHX | 34 hr |
Nearby
River Flood Warnings in North Carolina, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.